side affects cymbalta??? Lynn what were yours

Discussion in 'Fibromyalgia Main Forum' started by hensue, May 20, 2009.

  1. hensue

    hensue New Member

    What are the side affects of this drug. Or what did some of you have and notice some did not have any.
  2. lynncats

    lynncats New Member

    I had irritability, diarreah, loss of appetite, crying spells, like crazy. Just did not feel like my self, like I was a zombie. I believe there are more but I'm not thinking to good right now. If you are on it, let me know how you are doing.


  3. SusanEU

    SusanEU New Member

    I'm doing well on it, although it doesn't help with my pain as much as the effexor did, at least not yet, I've only been on it for a few weeks. I felt horrible like Lynn when I first went on the effexor, then went from one to the other with no side effects.

    Good luck
  4. fnx3

    fnx3 New Member


    I tried replying to Lynncats a few days ago but the post just disappeared when I sent it & I haven't had enough brain energy to try it again until now I saw hensue's request. Hope it works this time - I know I have to remember to copy it before I send it but, hey, that's another thing brain task & what the !@#%#@!

    OK - I thought Cymbalta was "the miracle cure" for FMS for the first few months & I was really happy catching up on all kinds of neglected areas of my life including "me" i.e. what I looked like in a mirror!!! - but then fatigue started setting in again & I was getting the "vivid dreams" every night.

    These dreams started within a few days of starting Cymbalta so I knew they were caused by it. They are incredibly intricate in detail & seem to go ALL night - sort of like a very challenging computer game. Anyway, at first they were only every few days but then it was EVERY night. I am pretty sure this was contributing to increased fatigue as I was probably not getting enough refreshing "deep sleep" cycle.

    And then my gut started going haywire i.e. IBS, which I had never experienced before. And then I lost all response to sex (which was not nice for my husband). And then I thought "what the heck is the point of staying on this drug!" & I quit it.

    HOWEVER - I did read a heck of a lot of advice re going off it & how to avoid the nasty zaps, etc. First of all I asked my doc for a decrease in dose from 60mg to 30mg & then I very slowly tapered even those off, taking about 6 weeks in all. I only experienced a few mild zaps but I did experience outbursts of what I could only describe to the doctor, as like "mini-Tourettes" - suddenly swearing & full of rage - but over as fast it occurred, a few minutes - but very disruptive to my son & husband, as you could imagine - but once I explained that it was a side effect of withdrawing from the anti-depressant they were able to excuse such unusual behavior on my part!

    My GP foolishly referred me to a "neuro-psychiatrist" in order to sort out what to do about Cymbalta & he, the neuro-psych, put me on Tofranil (one of the original tricyclics). I had only been off Cymbalta for about one week. Well - within only 5 days my heart was pounding & recognizing the early symptoms of my dodgy Thyroid, I stopped immediately. NO MORE ANTI-DEPRESSANTS FOR ME - that's it, I am have had it - 18 different varieties in 15 years - I AM OUT!

    However, since being off the whole LOT for about one month now, I feel pretty good - I have learnt that as long as I don't overstress myself by doing too much outside of the home - I can live a pretty sweet life. I exercise every day - walk machine plus either strength resistance bands OR yoga. And the VERY best thing I have discovered - meditation - but not just any meditation as I have tried just about everything over the years - this is called "Conscious Mental Rest" & it is just wonderful.

    Anyway that's it for me for the day's brain work - all the very best in yr experience of everything,

  5. Jacqulyne

    Jacqulyne New Member

    I had a very severe reaction to Cymbalta. The first part of my day I spent feeling like I was a zombie and the last part of my day I spent very sick to my stomach and vomiting. It did nothing to help with the pain and I had horrible nights and worse days. Then my throat started feeling like I was trying to swallow a basketball. It changed my speach pattern and the tone of my voice. The "basketball" got bigger until I couldn't hardly even swallow water. I stopped it and threw the stuff in the trashcan. I told my doctor and her response was, "Hmm, I guess you had a reaction." I wanted to shout DUH!!!!!!!!!!!!!!!!
  6. krisfromaz

    krisfromaz New Member

    it made me feel so nauseous for the first half of my day. I took it again the next day, thinking it was a side effect that will pass. Nope. Tried one more day, and still felt really sick. I stopped it and told my doctor. He wanted me to try taking Reglan with it and I said no. Too many drugs.
  7. Pansygirl

    Pansygirl New Member

    I tried this and it made my stomach burn , felt like it was on fire! And since I have a history
    of stomach ulcers I decided it wasn't worth the risk.

    I really wish drugs didn't have to have such awful side effects.

    Hope others have better results.

  8. ilovepink4

    ilovepink4 Member

    I was on cymbalta for over a year....about 3-4 years ago....all I remember is that I was able to drive my boys to and from school each, I am bed bound/housebound most of the time...

    but the reason I quit was the RAPID WEIGHT GAIN!!!! and the strong, irresistable cravings for vanilla ice cream with caramel/butterscotch topping (T Marzetti's) ....and that would happen 1-3 times per day....i gained 50 lbs in 4 months....and it took me a few years to get it off....i still am fighting my weight...i think cymbalta permanently ruined my metabolism....i have to eat almost nothing in order to lose weight.....

    this is all I remember about cymbalta....
  9. sheridragonfly

    sheridragonfly New Member

    Cymbalta for me,
    caused me to be so hyper I could not sit down
    well with fms you have to sit down and with cfs too
    so my brain was geared up and I was unable to do things
    it wanted to do..
    I had sweats with it, but do with all of those meds..
    some agitation...nightmares but I do with all of them..
    It helped the depression..
    I gained 30lbs on it...but did on all the others too..

    I think that anyone that needs help should try them and get
    help to come off them if they must..

    5htp has been very helpful to many people..
    enteric coated by natures way..50 mg 3 times a day
    then go up to 200 mg spread out at am , noon and aft..
    a total of 200 mg for the whole day..

    it takes 5 weeks or so to get used to it...and raise
    your serotonin levels back to where you feel better.

  10. cfsgeorge

    cfsgeorge New Member

    I was on 40mg cymbalta at 1st diagnosis for 1 month. It made me "zombified". It left me unemotional, uncaring about anything including myself, complete lost of short term memory(ie: when did i last eat? last shower? what day is it? where am i when i wake up?) anxiety, unable to talk much, and severe insomnia.

    If you can ever imagine how a "zombie" lives like, that was me. I was pretty much bedbound with no care or memory. The messed up part is that it caused the cognitive problems that i didn't have before and carried here to this day although not as severe. Cymbalta caused permanent damage to me. The prescribing doc is a long time family physician who now looks like an idiot in our community since i am also a physician in the community who was hurt by his incompetence.

    Although i knew nothing about CFS at the time, I told dr huang that a SSRI was not the right med for someone with CFS, but he blew off my comment and further encouraged me take it and be well. Much later i found out that he thought CFS was a mental disease, but would not express that to me at anytime. This is why we need all practicing clinicians to be educated by the CDC and dep of public health so that no more medical negligence will occur to the millions of PWC due to ignorance.

  11. lynncats

    lynncats New Member

    the whole zombie thing is just how I've told my dr. I felt. Going back June 2nd. I will never take Cymbalta again, ever. I'm still feeling the effects, and I've been off of it for 2 weeks. Imagine that!! Eating??? what's that?

    Take care!!